My husband is having problems with large spots of skin peeling off his hands. This is not a dry skin condition. He had a contrast dye MRI about four months ago and shoulder surgery following. The skin condition started approximately six week later. At first I thought it might be a fungus infection but it is non responsive to fungal creams. It doesn't itch and is wide spread on both hands. I was concerned about the dye but his hands aren't tight and shiny like nsf. Can the dye effect your skin without causing the condition to be serious or is this most likely something else?
Contrast dye very rarely causes allergic reactions. Your husband was likely prepared for the procedure. They usually administer antihistamines prior to contrast dye administration. This may not be associated with the dye. The MRI has taken place about 4 months prior to the manifestation of this skin condition. We have to rule out an infectious process here.
Was there any history of a sore throat, joint pain, pain in urination,fever or eye redness prior to this current skin condition?
He had a serious fall in late January causing a Labrum tear. He had surgery for the tear in April but did have quite a problem with inflamation (inflammation). He received two cortisone injections in early June. After the shots the inflamation (inflammation) went away and his shoulder is now doing well.
I realize it was a few years ago since you posted about the reaction your husband had to dye. Skin on hands peeling after procedure. I know for a fact it is a reaction to the dye. I have had 16 angio's and after about the first 8 I started getting that reaction. First my hands would get itchy and hot and almost burn. Then in a few weeks peel. Now I am pre=treated with prednisone etc., but my hands still peel after about three weeks. In fact I had angio early May and right now my hands are peeling. It is important that your husband be pre=medicated in the future as the reaction could be more severe in the future.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.